Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 29, NWS Louisville, KY

March 1, 20178 counties in Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 1, 2017, 5:57 AM EST for 8 counties in Indiana; Meade County, Kentucky. It was in force for 33 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 5:57 AM EST (10:57 UTC)
Expired
Mar 1, 2017, 6:30 AM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 5:59 AM ESTTSTM WND DMGAustin, IN5 INCH DIAMETER BRANCH FELL OR THROWN THROUGH ROOF INTO BATHROOM IN A HOME. .
Mar 1, 6:00 AM ESTTSTM WND DMG1 Wnw Borden, INFLAG POLE BENT AND ROOF SHINGLES OFF A HOUSE.
Mar 1, 6:00 AM ESTTORNADOBorden, INA SMALL TORNADO TOUCHED DOWN IN THE BACKYARD OF A HOME ABOUT A QUARTER MILE WEST OF THE CAUTION LIGHT ON IN 60 AND UPROOTED TREES AND CAUSED ROOF DAMAGE TO A HOME. THE TORNADO MOVED ALONG MUDDY FORK AND SNAPPED OR UPROOTED NUMEROUS TREES. THE TORNADO THEN CROS
Mar 1, 6:01 AM ESTTSTM WND DMGNew Pekin, INMOBILE HOME FLIPPED IN PEKIN, IN.
Mar 1, 6:04 AM ESTTSTM WND DMG1 Wnw Borden, INWIDESPREAD AREA OF TREE DAMAGE WITH BUILDING MATERIALS IN THE STREETS.
Mar 1, 6:04 AM ESTTSTM WND DMGMartinsburg, INBARN DAMAGED IN MARTINSBURG .
Mar 1, 6:04 AM ESTTORNADOBorden, INCORRECTED TIME. A SMALL TORNADO TOUCHED DOWN IN THE BACKYARD OF A HOME ABOUT A QUARTER MILE WEST OF THE CAUTION LIGHT ON IN 60 AND UPROOTED TREES AND CAUSED ROOF DAMAGE TO A HOME. THE TORNADO MOVED ALONG MUDDY FORK AND SNAPPED OR UPROOTED NUMEROUS TREES. THE T
Mar 1, 6:05 AM ESTTSTM WND DMG1 Wnw Borden, INAN NWS STORM SURVEY TEAM CONCLUDED THAT INTERMITTENT POCKETS OF STRAIGHT LINE WINDS OCCURRED ALONG A 16 MILE PATH BETWEEN SE WASHINGTON COUNTY AND W CLARK COUNTY. A ROOF WAS REMOVED FROM A HOUSE ALONG IN 135 9 MILES SOUTH OF SALEM. CONTINUING ESE, THERE WERE M
Mar 1, 6:05 AM ESTTSTM WND DMG1 Wnw Scottsburg, INTREE DOWN.
Mar 1, 6:05 AM ESTTORNADO2 Ssw Vienna, IN*** 3 INJ *** AN EF-1 TORNADO WITH 105 MPH MAXIMUM WINDS TOUCHED DOWN ON I-65 AT APPROXIMATELY MILE MARKER 25.5. IT SKIPPED EAST DESTROYING OUTBUILDINGS AND DAMAGING MOBILE HOMES. 3 PEOPLE RECEIVED MINOR INJURIES WHEN THEIR MOBILE HOME ROLLED OVER. THE PATH LE
Mar 1, 6:05 AM ESTTORNADO2 Ssw Vienna, IN*** 3 INJ *** AN EF-1 TORNADO WITH 105 MPH MAXIMUM WINDS TOUCHED DOWN ON I-65 AT APPROXIMATELY MILE MARKER 25.5. IT SKIPPED EAST DESTROYING OUTBUILDINGS AND DAMAGING MOBILE HOMES. 3 PEOPLE RECEIVED MINOR INJURIES WHEN THEIR MOBILE HOME ROLLED OVER. THE PATH LE
Mar 1, 6:06 AM ESTTSTM WND DMG1 Wsw Vienna, INTREES BLOWN ONTO INTERSTATE 65 JUST SOUTH OF SCOTTSBURG, IN.
Mar 1, 6:06 AM ESTTSTM WND DMG2 Sse Curby, INMATURE CEDAR TREE SNAPPED NEAR THE BASE OF ITS TRUNK AND BLOCKING STATE ROAD 66.
Mar 1, 6:08 AM ESTTSTM WND DMG1 Nnw Carwood, INGLASS AND SCREEN COVERED PORCH BLOWN OFF THE BACK OF A HOUSE AT DEAM LAKE NEAR BORDEN.
Mar 1, 6:09 AM ESTTSTM WND DMG2 Sw Memphis, INLARGE TREE LIMBS DOWN AT EBENEZER CHURCH ROAD AND COLUMBUS MANN ROAD.
Mar 1, 6:11 AM ESTTSTM WND DMG1 Sse Wakefield, INBRICK HOME NEAR ROGERS ROAD AND CHICKEN RUN ROAD IS COMPLETELY MISSING ITS ROOF. THE HOUSE NEXT DOOR HAS HALF ITS ROOF MISSING. TREES IN THE AREA ARE DAMAGED. .
Mar 1, 6:11 AM ESTTSTM WND DMGBennettsville, INTREE ON A HOUSE. TIME ESTIMATED FROM RADAR.
Mar 1, 6:14 AM ESTTSTM WND DMGCharlestown, INVINYL SIDING OFF A BUILDING.
Mar 1, 6:15 AM ESTTSTM WND DMG2 Nnw Solon, INTREES SNAPPED OR UPROOTED.
Mar 1, 6:15 AM ESTTSTM WND DMGScottsburg, INAT LEAST 15 HOMES WERE DAMAGED. MINOR INJURIES TO 23 PEOPLE. MANY TREES AND POWER LINES DOWN. SEVEN ROADS CLOSED DUE TO DEBRIS. DAMAGE OCCURRED IN TWO SEPARATE AREAS OF THE COUNTY.
Mar 1, 6:18 AM ESTTSTM WND DMG2 Sse Memphis, INMULTIPLE LARGE TREES EITHER UPROOTED OR TRUNKS SPLIT.
Mar 1, 6:20 AM ESTTSTM WND DMG2 Nw Milton, KYSTRAIGHT-LINE WINDS OCCURRED INTERMITTENTLY JUST SOUTH OF THE OHIO RIVER FROM 2 MILES WEST OF MILTON TO 2.5 MILES EAST OF MILTON. A MOBILE HOME PARK WAS DAMAGED WITH MULTIPLE HARDWOOD TREES SNAPPED, AND A FEW UNANCHORED MOBILE HOMES SLID OFF THEIR PIERS. WINDS
Mar 1, 6:22 AM ESTTSTM WND DMG1 Nne Ramsey, INROOF WAS BLOWN OFF A CONCRETE BLOCK DUGOUT AT A YOUTH SOFTBALL FIELD BEHIND NORTH HARRISON HIGH SCHOOL.
Mar 1, 6:22 AM ESTTSTM WND DMG2 N Goshen, KYNUMEROUS TREES WERE SNAPPED OVER A FAIRLY WIDE AREA, THOUGH THE SWATH OF DAMAGE WAS RIDDLED WITH MANY TREES THAT WITHSTOOD THE WIND. THE MOST CONCENTRATED DAMAGE WAS ALONG BUCKHORN LN WHERE A ROW OF TREES LINING THE ROAD WERE FELLED. ANOTHER CONCENTRATED AREA
Mar 1, 6:22 AM ESTTSTM WND DMG2 N Goshen, KYNUMEROUS TREES WERE SNAPPED OVER A FAIRLY WIDE AREA, THOUGH THE SWATH OF DAMAGE WAS RIDDLED WITH MANY TREES THAT WITHSTOOD THE WIND. THE MOST CONCENTRATED DAMAGE WAS ALONG BUCKHORN LN WHERE A ROW OF TREES LINING THE ROAD WERE FELLED. ANOTHER CONCENTRATED AREA
Mar 1, 6:27 AM ESTTSTM WND DMG1 S Madison, INLARGE TREE SPLIT IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 9:29 PM ESTTornado WatchSPC12 hr
Mar 1, 5:57 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS53 KLMK 011057
SVRLMK
INC019-025-043-061-077-123-143-175-KYC163-011130-
/O.NEW.KLMK.SV.W.0029.170301T1057Z-170301T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
557 AM EST WED MAR 1 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Harrison County in south central Indiana...
  Jefferson County in south central Indiana...
  Clark County in south central Indiana...
  Crawford County in south central Indiana...
  Northeastern Perry County in south central Indiana...
  Floyd County in south central Indiana...
  Scott County in south central Indiana...
  Washington County in south central Indiana...
  Northern Meade County in central Kentucky...

* Until 630 AM EST/530 AM CST/

* At 556 AM EST/456 AM CST/, severe thunderstorms were located along
  a line extending from 9 miles northwest of Scottsburg to 10 miles
  southwest of Carefree Town, moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Louisville, Jeffersonville, New Albany, Madison, Scottsburg, Salem,
  Corydon, Brandenburg, English and New Providence Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&


LAT...LON 3873 8535 3871 8545 3862 8544 3827 8573
      3827 8583 3816 8591 3805 8592 3801 8595
      3800 8600 3795 8600 3814 8666 3840 8639
      3839 8631 3847 8631 3877 8599 3873 8587
      3881 8579 3882 8561 3891 8553 3891 8520
TIME...MOT...LOC 1056Z 283DEG 46KT 3876 8592 3819 8653 

HAIL...<.75IN
WIND...60MPH
 
$$

EBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:16 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 1, 3:16 AM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
316 AM EST Wed Mar 1 2017

.Mesoscale Update...
Issued at 240 AM EST Wed Mar 1 2017

Strong/severe storms are holding together quite well across parts of
central Kentucky, so in coord with SPC we will do an areal extension
of Tornado Watch 46. One bowing segment just SW of Louisville and
another just SW of Lexington are taking over as the main show, as
the storms over southern Indiana weaken.

Expect this batch of storms to push out before daybreak, with the
squall line currently from FWA-HUF-STL coming in around sunrise.

Issued at 1108 PM EST Tue Feb 28 2017

We continue to watch a three areas of storms to our west.  The first
area is a storm moving into SW IN from S IL...just northeast of EVV.
This storm has been maintaining strong rotation and producing hail.
Based on its current path, this will affect our northern counties of
southern Indiana (Dubois/Orange/Washington/Scott) between midnight
and 200 AM EST.

Second area is a cell out near Cape Giradeau.  This cell appears to
be producing large hail and contains strong rotation.  Based on its
trajectory this cell will likely cross through southern IL and into
SW IN after 200 AM EST and if it holds together it will move through
our southern IN counties.

Third area is down across southern MO including the bootheel and
into NW TN.  This activity is along the nose of the nocturnal low-
level jet axis which continues to strengthen this evening.  These
storms will affect far SW KY and may affect our southern counties
later tonight.

Atmosphere over the region will continue to destabilize this evening
as large pocket of colder air aloft overspreads the region.  This
will help erode a cap that continues to be seen in recent ACARS
soundings out of KSDF.  The increasing lapse rates aloft, combined
with increasing shear due to the low-level jet pushing into the
region will result in a kinematic and thermodynamic profile for
supercells and bow echos.  Current concern is that our southern
Indiana counties are at most risk for severe weather over the next
several hours.  The threat will also increase for areas further
south across KY as the SE MO/NW TN/W KY activity moves into the
region.

&&

.Short Term...(Today through Thursday)
Issued at 309 AM EST Wed Mar 1 2017

...SEVERE WEATHER THREAT WILL CONTINUE INTO THIS AFTERNOON...

Nocturnal severe weather continues across parts of central Kentucky,
with the Tornado Watch now expanded into the Bluegrass region.
Expect these clusters of storms to push through and exit close to
the scheduled 10Z watch expiration, with all modes of severe weather
still on the table.

Squall line associated with the actual cold front extends from near
Fort Wayne to Terre Haute to St Louis, and will continue to push
south and east through the morning. Southern Indiana will be back
under the gun shortly before daybreak, with the line pushing into
Kentucky by mid-morning. Main threat will be damaging winds, but
there have been plenty of marginal hail reports upstream and we
can't rule out a brief meso-vortex tornado along the line.

Will clear from NW to SE during the first half of the afternoon,
after which temperatures will drop rapidly through through the 50s
by evening with gusty west winds peaking around 30-35 mph. Gusts to
40 mph aren't out of the question, but will handle the question of
any advisories once we get through most of the SVR threat. Dry high
pressure will settle over the Southern Plains tonight and Thursday,
with tranquil weather and seasonal temps across the Ohio Valley.

&&

.Long Term...(Thursday night through Tuesday)
Issued at 305 AM EST Wed Mar 1 2017

Expect a cool end to the work week as a Clipper scoots past to our
north Thu night/Fri morning. Will carry slight chance POPS generally
north of I-64, and it'll be cold enough to mix in a few snowflakes,
but precip too light and surface temps too warm for any significant
impacts. Temps will run solidly below normal on Friday, and Sat
morning will be the coldest as a 1036mb high settles over Kentucky.

Warming trend begins during the day on Sat as upper ridging builds
from the SW, resulting in a mild and dry weekend. Next storm system
approaches early next week, with SW flow deepening on Monday and
POPs ramping up. For now will limit the high POPs to Mon night where
model agreement is best, but if the GFS wins out that could be
extended or even delayed into Tue. Confidence is high that temps
will be unseasonably warm early next week.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1230 AM EST Wed Mar 1 2017

Two distinct batches of convection ongoing, and the main challenge
in this TAF set is timing them into SDF and BWG. One cluster over
southern Indiana will likely pass just north of SDF, but has spawned
enough scattered convection to its south that we will initialize
with VCTS/CB. As this gets closer, will include a TEMPO for TSRA
running through daybreak, with fuel-alternate ceilings.

BWG will also come under the gun with storms currently working along
the KY/TN border. Will include TEMPO for IFR visibility in heavy
rain overnight, and ceilings also dropping into fuel-alternate.
Should see a break in the action toward morning. LEX should be the
last to get in on overnight convection, so confidence is not as high
with this forecast.  A break in the action is expected from daybreak
until perhaps mid-morning, but will maintain MVFR ceilings.

Squall line just ahead of the cold front will move through late
morning through mid-afternoon, with another period of prevailing
TSRA and continued MVFR ceilings, but will stay above fuel-
alternate. Will kick the prevailing wind gusts up to 30 kt, with
potential for substantially higher gusts in T-storms.

Once the cold front pushes through around mid-afternoon, precip
shuts off quickly and ceilings lift to VFR. However, will see very
gusty winds from roughly due west, with gusts near 30 kt until just
after sunset. This wind direction will push the limits of the main
runways at SDF. Winds will subside late evening with the loss of
heating and the weakening of the gradient.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     INZ076>079-083-084-089>092.

KY...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     KYZ023>043-045>049-053>057.

&&

Mesoscale...RAS/MJ
Short Term...RAS
Long Term...RAS
Aviation...RAS
Hazardous weather outlook, Feb 28, 3:39 PM EST, 14 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
339 PM EST Tue Feb 28 2017

KYZ027-035>037-039>043-045>049-053>057-012045-
Grayson-Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-
Including the cities of Leitchfield, Frankfort, Georgetown,
Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, and Richmond
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of more significant thunderstorms is expected to move
into the region tonight and last through early Wednesday morning.
Damaging winds, large hail and a isolated will all be possible.

In addition, flash flooding will be possible and a Flash Flood Watch
is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>067-070>078-081-082-012045-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of strong to severe thunderstorms is expected to move
into the region tonight and last through early Wednesday morning.
Damaging winds, large hail and an isolated tornado will all be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-028>034-038-012045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown,
Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, and Taylorsville
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of more significant thunderstorms is expected to move
into the region tonight and last through Wednesday morning. The
potential for night time tornadoes has increased across southern IN
and north central KY. Be sure to have a way to get warnings
overnight. Large hail and damaging winds are also expected with
these storms.

In addition, flash flooding will be possible and a Flash Flood Watch
is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EER

In the hours before

Local storm report, Mar 1, 3:54 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     TSTM WND DMG     3 NNE LOUISVILLE        38.27N 85.71W
03/01/2017                   JEFFERSON          KY   BROADCAST MEDIA

            2 TREES DOWN ON MELLWOOD AVE EAST OF
            DOWNTOWN.

&&

KDW
Special weather statement, Mar 1, 4:31 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
431 AM EST WED MAR 1 2017

KYZ033>037-039-040-011000-
Shelby-Henry-Scott-Woodford-Franklin-Harrison-Anderson-
431 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SHELBY...
NORTHERN WOODFORD...SCOTT...NORTH CENTRAL ANDERSON...SOUTHEASTERN
HENRY...HARRISON AND FRANKLIN COUNTIES...

At 431 AM EST, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Owenton to 9 miles
southeast of Shelbyville. Movement was east at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Georgetown, Frankfort, Cynthiana, Breckinridge, Midway, Stamping
Ground, Sadieville, Berry, Longlick and Slickway.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3828 8438 3828 8444 3824 8442 3817 8449
      3812 8462 3808 8520 3843 8492 3842 8488
      3838 8489 3834 8479 3837 8471 3849 8456
      3851 8449 3854 8448 3853 8445 3858 8421
      3855 8421 3855 8416 3850 8418 3848 8415
TIME...MOT...LOC 0931Z 259DEG 48KT 3844 8477 3809 8515

EBW
Local storm report, Mar 1, 4:43 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     TSTM WND DMG     2 NE LOUISVILLE         38.24N 85.72W
03/01/2017                   JEFFERSON          KY   BROADCAST MEDIA

            TREE LIMBS APPROXIMATELY 12 INCHES IN
            DIAMETER FELL ON A VEHICLE.

&&

KDW
Local storm report, Mar 1, 4:46 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     6 NW LEXINGTON          38.11N 84.54W
03/01/2017                   FAYETTE            KY   911 CALL CENTER

            DAMAGE TO ROOF, TREES, AND TRANSFORMERS ON
            YARNALLTON PIKE. DAMAGE TO SIDING ON WINDING
            OAK TRAIL. .

&&

RAS
Special weather statement, Mar 1, 5:18 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
518 AM EST WED MAR 1 2017

INZ076-077-083-084-089-011100-
Crawford-Orange-Washington-Perry-Dubois-
518 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS...NORTHWESTERN
CRAWFORD...NORTHWESTERN PERRY...ORANGE AND WESTERN WASHINGTON
COUNTIES...

At 517 AM EST (417 AM CST), radar indicated strong thunderstorms
were located along a line from 9 miles northeast of Shoals to 11
miles north of Jasper to near Lynnville. Movement was southeast at
50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Jasper, Salem, Paoli, English, Huntingburg, Ferdinand, Orleans,
French Lick, Stampers Creek and Marengo.

LAT...LON 3851 8707 3851 8700 3849 8695 3851 8693
      3850 8688 3853 8683 3853 8668 3869 8668
      3869 8631 3877 8628 3878 8620 3878 8619
      3876 8614 3876 8594 3842 8626 3811 8680
      3812 8680 3821 8679 3820 8707
TIME...MOT...LOC 1017Z 276DEG 52KT 3879 8672 3856 8694 3822 8738

TWF
Local storm report, Mar 1, 5:40 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     TSTM WND GST     2 N JOHNSBURG           38.25N 86.96W
03/01/2017  M61 MPH          DUBOIS             IN   ASOS

            .

&&

KDW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:56 PM ESTTornado WarningLMKDubois34 min
Mar 1, 12:33 AM ESTTornado WarningLMKOrange28 min
Mar 1, 12:48 AM ESTTornado WarningLMKWashington42 min
Mar 1, 1:19 AM ESTSevere Thunderstorm WarningLMKJefferson, Scott31 min
Mar 1, 1:22 AM ESTSpecial Weather StatementLMKDubois23 min
Mar 1, 1:43 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry32 min
Mar 1, 1:46 AM ESTSevere Thunderstorm WarningLMKJefferson29 min
Mar 1, 1:49 AM ESTSevere Thunderstorm WarningLMKPerry41 min
Mar 1, 2:15 AM ESTSevere Thunderstorm WarningLMKCrawford, Perry30 min
Mar 1, 2:25 AM ESTSevere Thunderstorm WarningLMKHarrison35 min
Mar 1, 2:29 AM ESTSpecial Weather StatementLMKJefferson, Scott31 min
Mar 1, 2:41 AM ESTSevere Thunderstorm WarningLMKHarrison49 min
Mar 1, 3:01 AM ESTSevere Thunderstorm WarningLMKHarrison29 min
Mar 1, 5:18 AM ESTSpecial Weather StatementLMKDubois, Orange, Washington42 min
Mar 1, 5:33 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Orange, Washington27 min
Mar 1, 5:47 AM ESTTornado WarningLMKWashington13 min
Mar 1, 6:04 AM ESTTornado WarningLMKClark26 min
Mar 1, 6:22 AM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott23 min
Mar 1, 6:46 AM ESTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Perry3 hr
Mar 1, 6:46 AM ESTSevere Thunderstorm WarningLMKHarrison44 min
Mar 1, 8:05 AM ESTAreal Flood AdvisoryLMKClark, Jefferson, Scott3 hr
Mar 1, 9:38 AM ESTRiver Flood WarningLMKJefferson, Scott17 hr
Mar 1, 1:22 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio23 min
Mar 1, 1:32 AM ESTTornado WarningLMKButler28 min
Mar 1, 1:59 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Mar 1, 2:02 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin43 min
Mar 1, 2:17 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington28 min
Mar 1, 3:10 AM ESTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Henry, Nelson, Oldham and 2 more35 min
Mar 1, 3:26 AM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford34 min
Mar 1, 3:34 AM ESTSpecial Weather StatementLMKBullitt, Jefferson26 min
Mar 1, 3:35 AM ESTAreal Flood AdvisoryLMKBullitt, Jefferson115 min
Mar 1, 3:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 1, 4:11 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas34 min
Mar 1, 4:31 AM ESTSpecial Weather StatementLMKFranklin, Harrison, Scott29 min
Mar 1, 5:08 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas22 min
Mar 1, 6:15 AM ESTSpecial Weather StatementLMKBreckinridge, Hancock, Meade30 min
Mar 1, 6:32 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Meade and 1 more43 min
Mar 1, 6:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby34 min
Mar 1, 7:00 AM ESTTornado WarningLMKSpencer15 min
Mar 1, 7:08 AM ESTSevere Thunderstorm WarningLMKBarren, Breckinridge, Butler, Edmonson, Grayson, Green and 7 more37 min
Mar 1, 7:16 AM ESTSpecial Weather StatementLMKFayette, Franklin, Jessamine, Woodford29 min
Mar 1, 7:17 AM ESTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott43 min
Mar 1, 7:18 AM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio3 hr
Mar 1, 7:20 AM ESTSevere Thunderstorm WarningLMKAnderson, Boyle, Jessamine, Marion, Mercer, Nelson and 4 more40 min
Mar 1, 7:28 AM ESTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Jessamine, Madison and 2 more47 min
Mar 1, 7:29 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Logan, Metcalfe and 3 more46 min
Mar 1, 7:41 AM ESTSevere Thunderstorm WarningLMKAdair, Barren, Butler, Edmonson, Grayson, Green and 9 more34 min
Mar 1, 7:50 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Marion and 4 more25 min
Mar 1, 7:53 AM ESTAreal Flood AdvisoryLMKAnderson, Fayette, Jessamine, Madison, Mercer, Scott and 1 more2 hr
Mar 1, 8:04 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison41 min
Mar 1, 8:09 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Edmonson and 6 more36 min
Mar 1, 8:14 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison31 min
Mar 1, 8:39 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 5 more51 min
Mar 1, 9:17 AM ESTRiver Flood WarningLMKNicholas, Robertson3 days
Mar 1, 9:21 AM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.